Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Hastings, NE

October 11, 2011Merrick County, Nebraska

NWS Hastings, NE issued this special weather statement at Oct 11, 2011, 8:22 PM CDT for Merrick County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2011, 8:22 PM CDT (01:22 UTC)
Expired
Oct 11, 2011, 9:00 PM CDT
In force
38 min
Issued by
NWS Hastings, NE

County Merrick County, NE

The radar

The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS83 KGID 120122
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT TUE OCT 11 2011

NEZ041-047-048-062-063-120200-
HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-NANCE NE-
822 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...MERRICK...
EASTERN HOWARD...WESTERN HAMILTON AND EASTERN HALL COUNTIES UNTIL 900
PM CDT...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHER TO CHAPMAN TO
DONIPHAN...AND MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAND ISLAND...
  ALDA...
  PALMER...
  ST. LIBORY...
  CUSHING...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 306 AND 324.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4117 9783 4115 9783 4103 9797 4070 9825
      4070 9853 4138 9835
TIME...MOT...LOC 0123Z 199DEG 26KT 4117 9815 4104 9822
          4080 9841

$$

KING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:22 PM CDT, 2 hours earlier.

Area forecast discussion, Oct 11, 6:22 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT TUE OCT 11 2011

.AVIATION...00Z TAF. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE
AND A WEAK TROUGH/FRONTAL BOUNDARY HAVE HELPED SPARK THUNDERSTORMS
THIS AFTERNOON ACROSS SOUTH CENTRAL NEBRASKA. THE STORMS ARE
CURRENTLY EAST OF THE TERMINAL...AND IT APPEARS THEY SHOULD NOT
DEVELOP TO THE WEST ENOUGH TO COME BACK TOWARDS KGRI. TIME CROSS
SECTIONS OF RELATIVE HUMIDITY SHOW THE POTENTIAL FOR SOME STRATUS
AT KGRI THIS EVENING...AND WILL CARRY SCATTERED LOWER CLOUDS WITH
A MID LEVEL CEILING TO START THE FORECAST PERIOD. DID NOT CARRY A
LOWER THAN VFR CEILING...BUT ITS SOMETHING THAT WILL HAVE TO BE
WATCHED IF THE CROSS SECTIONS TURN OUT TO BE CORRECT. THE FINAL
ISSUE WILL BE WINDS WITH THE BOUNDARY MOVING THROUGH THE AREA.
WINDS SHOULD START FROM A WEST TO SOUTHWEST DIRECTION...BUT COULD
BECOME LIGHT FOR A PERIOD OF TIME BEFORE STRONGER NORTHWESTERLY
WINDS TAKE HOLD ON WEDNESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT TUE OCT 11 2011/

SHORT TERM...TONIGHT THROUGH 0Z THURSDAY. IMMEDIATE CONCERN
INVOLVES THUNDERSTORM CHANCES LATE THIS AFTERNOON INTO THE EVENING.

VISIBLE SATELLITE IMAGERY AT 1 PM CDT SHOWED STRATUS DECK THAT MOVED
INTO THE WESTERN 2/3RDS OF THE CWA AFTER SUNRISE THIS MORNING IS
FINALLY STARTING TO THIN OVER MUCH OF THE AREA...WITH THE SOUTHEAST
SIDE DISSIPATING A LITTLE QUICKER. WILL NEED TO CONTINUE TO MONITOR
THIS AREA THE REMAINDER OF THE DAY AS STRATUS/CLEARING LINE AND
RESULTANT DIFFERENTIAL HEATING MAY PLAY A ROLE IN CONVECTIVE
INITIATION. MEANWHILE WATER VAPOR IMAGERY AND 500 MB WIND PLOT FROM
THE NATIONAL WIND PROFILER NETWORK SHOWING A FAIRLY SHARP MID LEVEL
TROUGH MOVING RAPIDLY WEST TO EAST INTO THE NEB PANHANDLE AND
WESTERN KANSAS.  AT THE SURFACE...WE HAVE A SOUTHERLY FETCH AT
PRESENT WITH A TROUGH FROM SOUTHWEST KS INTO WEST CENTRAL SDAK.
SURFACE DEWPOINTS RESPECTABLE FOR THIS TIME OF YEAR WITH MID 50S
OVER MUCH OF THE CWA.

SHORT RANGE MODELS IN DECENT AGREEMENT FIRING UP CONVECTION LATE
THIS AFTERNOON ALONG THE SURFACE TROUGH WHICH IS PROGGED TO BE FROM
NEAR STOCKTON KS TO NEAR GRAND ISLAND BY 00Z...WITH MOST OF THE RAIN
ALONG AND EAST OF THE TROUGH. THIS AREA SHOULD ALSO BE IN THE
FAVORED FORCING REGION OF THE MID LEVEL TROUGH AT THAT TIME.  NAM IS
PRODUCING CAPE VALUES OF AROUND 1400 J/KG ALONG THE SURFACE TROUGH
BY 21Z WHICH COULD BE REALIZED IF STRATUS CONTINUES TO DISSIPATE.
SHEAR VALUES ARE NOT EXPECTED TO BE AS FAVORABLE WITH 0-6 KM BULK
SHEAR EXPECTED TO BE 20-25 KT. THUS NOT EXPECTING WIDESPREAD SEVERE
BUT COULD HAVE SOME SMALL HAIL AND GUSTY WINDS IF STORMS DO
DEVELOP.  AT THIS TIME IT APPEARS THOSE NEAR AND WEST OF KEARNEY
SHOULD MISS OUT ON THE ACTION BUT AGAIN WILL CONTINUE TO MONITOR FOR
THE NEXT HOUR OR TWO BEFORE MAKING FINAL CALL.  IF ANYTHING DOES
DEVELOP...MOST OF THE RAIN SHOULD MOVE EAST OF THE AREA BETWEEN
MIDNIGHT AND 3 AM.

MAIN COLD FRONT WILL THEN PUSH RAPIDLY ACROSS THE CWA STARTING IN
THE NW AROUND SUNRISE ON WED. THIS WILL MAKE FOR A BREEZY DAY WITH
NW WINDS AT 15 TO 25 AND HIGHER GUSTS ESPECIALLY FROM MID MORNING TO
LATE AFTERNOON.  THE UPPER LEVEL TROUGH IS NOT EXPECTED TO CLEAR THE
CWA UNTIL LATE WED AFTERNOON AND THERE IS A SMALL CHANCE FOR LIGHT
PRECIPITATION IN THE NORTH WED BUT WILL NEED TO EVALUATE A BIT MORE
BEFORE DECIDING TO INCLUDE A POP OR NOT.

LONG TERM...WEDNESDAY EVENING THROUGH TUESDAY. THE VAST MAJORITY OF
THIS 6-DAY  PERIOD LOOKS TO FEATURE SEASONABLY PLEASANT...DRY FALL
WEATHER...WITH ONLY SOME SLIGHT CHANCES FOR RAIN ENTERING THE
PICTURE FOR POSSIBLY  LATE IN THE WEEKEND...BUT MORE SO EARLY NEXT
WEEK.

STARTING OFF WITH THE 00Z-12Z WEDNESDAY EVENING/NIGHT PERIOD...DRY
CONDITIONS AND CLEAR/MOSTLY CLEAR SKIES SHOULD BE THE STORY...AS ANY
ISOLATED SHOWERS THAT MIGHT BE LURKING CLOSE TO THE NORTHEAST EDGE
OF THE CWA SHOULD BE OUT OF THE AREA OR DISSIPATED BY THEN. THE
LARGE SCALE SYNOPTIC STORY PER THE 12Z NAM/GFS/ECMWF WED NIGHT
DEPICTS A SLIGHTLY NEGATIVELY TILTED H5 TROUGH AXIS ALIGNED EAST
OF THE CWA FROM SOUTHERN CANADA TO THE MID-SOUTH...WITH THE MAIN
VORT MAX DIVING SOUTH-SOUTHEAST FROM SOUTHEAST SD/FAR EASTERN NEB
TO MO DURING THE NIGHT...DRIVEN BY A 110+KT H3 JET STREAK CENTERED
DOWN THE MO RIVER VALLEY. AT THE SFC...HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS DURING THE NIGHT FROM THE WEST-NORTHWEST AS
THE COLD FRONT/TROUGH SWINGS WELL TO EAST ACROSS THE MISSISSIPPI
RIVER. ALTHOUGH BREEZES WILL DROP OFF CONSIDERABLY DURING THE
NIGHT...STILL ANTICIPATE A SOLID 10 MPH NORTHWEST BREEZE.
STILL...TEMPERATURES SHOULD DROP OFF FAIRLY EFFICIENTLY IN THE DRY
POST FRONTAL AIRMASS. ALTHOUGH DIDN/T CHANGE PREVIOUS LOWS
MUCH...WITH MOST OF THE CWA FALLING NO LOWER THAN LOW 40S...DID
NUDGE DOWN THE TYPICAL DAWSON-VALLEY CORRIDOR A FEW DEGREES...WITH
WESTERN DAWSON EVEN DOWN TO 36. HOWEVER...NOT EXPECTING FROST TO
BECOME AN ISSUE AT THIS POINT GIVEN BREEZES STAYING UP A BIT.

ON THURSDAY...THE CENTRAL PLAINS WILL FIND ITSELF ALONG THE
INTERFACE BETWEEN A BROAD MID LEVEL RIDGE AXIS CENTERED OFF THE
SOUTHWEST CALI COAST...AND THE TROUGH AXIS JUST TO THE
EAST OF THE AREA...ALTHOUGH THE PRIMARY H5 VORT MAX WILL BE WELL OFF
TO THE SOUTHEAST BY THEN AROUND THE TENNESSEE REGION. ALTHOUGH
ADDITIONAL SHORTWAVE ENERGY MAY POP SOME SHOWERS WELL UP INTO
ND/MN...DRY NORTHWESTERLY FLOW WILL DOMINATE THE CWA BOTH AT THE
SURFACE AND ALOFT UNDER CLEAR/MOSTLY CLEAR SKIES. AS MIXING
INCREASES TO AROUND H8 PER THE NAM...ANOTHER RATHER BREEZY DAY IS
IN STORE...WITH THE HIGHEST SUSTAINED NORTHWEST WINDS OF AT LEAST
15-20 MPH FOCUSES ACROSS THE NORTHEAST HALF OF THE CWA. HAVE
CONTINUED TO UNDERCUT RAW MET/MAV GUIDANCE DEWPOINTS BY SEVERAL
DEGREES...AND WOULD NOT BE SURPRISED TO SEE DEWPOINTS MIX DOWN
EVEN FARTHER INTO THE 20S IN SOME SPOTS DURING THE AFTERNOON.
FORTUNATELY FOR FIRE WEATHER CONCERNS...AFTERNOON HIGH
TEMPERATURES ONLY AROUND 70 MOST AREAS SHOULD KEEP RELATIVE
HUMIDITY VALUES ABOVE THE CRITICAL 20 PERCENT THRESHOLD...BUT IT
MAY BE A CLOSE CALL ESPECIALLY IN KS ZONES. SOMETHING TO MONITOR.

FOR THURS NIGHT...THE TRUE SURFACE RIDGE AXIS STARTS TO BUILD INTO
WESTERN NEB...ALTHOUGH WITH THIS RIDGE AXIS CENTERED OFF TO THE
WEST AM EXPECTING AT LEAST LIGHT...STEADY 4-8 MPH-ISH BREEZES TO
MAINTAIN THEMSELVES THROUGH THE NIGHT. ALTHOUGH THIS SHOULD HELP
MITIGATE A WIDESPREAD FROST THREAT...HAVE NONETHELESS TAKEN THE
LEAD OF THE LATEST MET/MAV GUIDANCE AND LOWERED MOST OF THE CWA
2-3 DEGREES FROM PREV FCST. THIS KEEPS MUCH OF THE CENTRAL/SOUTH
IN THE 39-43 RANGE...BUT BRINGS THE FAR WEST/NORTH MORE SO 36-38.
CERTAINLY CAN FORESEE AT LEAST PATCHY FROST TRYING TO DEVELOP IN
THE DAWSON-VALLEY CORRIDOR...BUT WITH THIS STILL BEING 5 PERIODS
OUT WILL FOREGO FROST WORDING FOR NOW.

FRIDAY/FRI NIGHT...QUIET AND MOSTLY SUNNY/CLEAR WEATHER CONTINUES
AS MID/UPPER RIDGE NUDGES EAST BECOMING CENTERED OVER NORTHERN
MEXICO...WITH MAIN H3 JET AXIS ALIGNED WELL TO THE NORTH/EAST FROM
MONTANA INTO THE EASTERN MIDWEST. ALTHOUGH NOT NEARLY AS BREEZY AS
WED/THURS...SUSTAINED NORTHWEST WINDS AROUND 15 MPH ARE ADVERTISED
ACROSS THE NORTHEAST CWA...AS SURFACE RIDGE AXIS BECOMES CENTERED
NEAR THE SOUTHWEST CORNER OF CWA WITH VERY LIGHT BREEZES THERE. MADE
LITTLE CHANGE TO AFTERNOON HIGHS WITH MID/UPPER 60S MOST AREAS.

FOR SAT THROUGH SUNDAY DAYTIME...STILL ADVERTISING A DRY
FORECAST...ALTHOUGH THE VERY PROMINENT UPPER RIDGE ADVERTISED ON
SOME OF YESTERDAY/S MODEL DATA IS GONE...WITH MORE OF QUASI-
ZONAL...SLIGHT NORTHWESTERLY FLOW NOW IN PLACE...AS LOW AMPLITUDE
SHORTWAVE ENERGY PASSING EAST ACROSS THE NORTHERN PLAINS DRIVES A
COLD FRONT SOUTHWARD ACROSS THE REGION AROUND SAT NIGHT. AHEAD OF
THIS FRONT...SAT IS NOW SHAPING UP TO BE THE WARMEST DAY OF THE
NEXT 7 DAYS WITH SOUTHERLY WINDS BOOSTING READINGS WELL INTO THE
70S MOST AREAS. SAT NIGHT INTO DAYTIME SUNDAY...AN AREA OF MID
LEVEL LIFT/MOISTENING WORKS SOUTHWARD ACROSS THE REGION...BUT WITH
BETTER FORCING ASSOCIATED WITH UPPER JET REMAINING OFF TO THE
NORTH AND EAST WILL KEEP DRY. DEPENDING ON THE STRENGTH OF COLD
AIR ADVECTION...THE ADVERTISED HIGHS IN THE UPPER 60S/NEAR 70 MAY
BE A BIT WARM.

SUN NIGHT THROUGH MON NIGHT...MAINTAINED OR EXPANDED 20-30 PERCENT
POPS ACROSS THE CWA...AS MODELS ARE IN MUCH BETTER AGREEMENT THAN
24 HOURS AGO DEPICTING A NORTHWEST FLOW SHORTWAVE AMPLIFYING AS IT
SPREADS FROM THE NORTHWEST CONUS INTO THE NORTHERN
PLAINS...POWERED BY A 120+KT H3 JET. FRONTOGENETIC LIFT ASSOCIATED
WITH THIS WAVE COULD EASILY SPARK AT LEAST A FEW ROUNDS OF MAINLY
LIGHT SHOWERS DURING THIS TIME FRAME...WITH INSTABILITY STILL
APPEARING MEAGER ENOUGH TO LEAVE THUNDER MENTION OUT. IF CURRENT
TIMING HOLDS...A FAIRLY STOUT SURFACE COLD FRONT WOULD BARREL ACROSS
THE PLAINS AROUND THE MON NIGHT TIME FRAME...AND ALTHOUGH THIS IS
SEVERAL DAYS AWAY WOULD NOT BE SURPRISED TO SEE A WIND ADVISORY
NEEDED IN ASSOCIATION WITH THIS FRONTAL PASSAGE. WAY TOO MUCH
UNCERTAINTY THIS FAR OUT TO EVEN MENTION IN THE HWO.

FINALLY FOR TUESDAY...WILL KEEP DRY FOR NOW AS MAIN MID LEVEL LOW
ASSOCIATED WITH DEEPENING TROUGH REMAINS OFF TO THE EAST.
HOWEVER...AT THE VERY LEAST THIS LOOKS LIKE A FAIRLY WINDY AND
COOLER DAY...AND FOR NOW WILL AIM HIGHS FROM UPPER 50S NORTH TO
LOW 60S SOUTH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...KING
SHORT TERM...EWALD
LONG TERM...PFANNKUCH
Hazardous weather outlook, Oct 11, 4:06 AM CDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
406 AM CDT TUE OCT 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
406 AM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT...GENERALLY ALONG AND EAST OF A LINE FROM ORD NEBRASKA TO
PHILLIPSBURG KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE LATE
THIS AFTERNOON AND EVENING...WITH HAIL TO THE SIZE OF NICKELS AND
THUNDERSTORM WIND GUSTS TO 50 MPH BEING THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Oct 11, 6:58 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT TUE OCT 11 2011

KSZ006-007-NEZ085-120030-
JEWELL KS-SMITH KS-WEBSTER NE-
658 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...
NORTHWESTERN JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 730 PM
CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...OR 36 MILES NORTHWEST OF BELOIT...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ESBON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4006 9863 4000 9826 3974 9851 3978 9876
TIME...MOT...LOC 2358Z 202DEG 22KT 3984 9860

KING
Local storm report, Oct 11, 7:05 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             2 SE ROSEMONT           40.27N 98.34W
10/11/2011  E0.75 INCH       WEBSTER            NE   PUBLIC

            LOTS OF DIME SIZE HAIL ALONG HIGHWAY 78. CONTINUED
            HAILING FOR AT LEAST 5 MINUTES.

&&

PFANNKUCH
Special weather statement, Oct 11, 7:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT TUE OCT 11 2011

NEZ075-076-120100-
ADAMS NE-CLAY NE-
726 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND CLAY
COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DEWEESE...OR 16 MILES
SOUTHEAST OF HASTINGS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRFIELD...
  GLENVIL...
  INLAND...
  CLAY CENTER...
  HARVARD...
  SARONVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4070 9823 4070 9785 4035 9802 4036 9841
TIME...MOT...LOC 0026Z 208DEG 30KT 4044 9819

KING
Special weather statement, Oct 11, 7:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
758 PM CDT TUE OCT 11 2011

NEZ048-062-063-120145-
HALL NE-HAMILTON NE-MERRICK NE-
758 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...
NORTHWESTERN HAMILTON AND NORTHEASTERN HALL COUNTIES UNTIL 845 PM
CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DONIPHAN...OR 7 MILES
SOUTHEAST OF GRAND ISLAND...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PHILLIPS...
  CHAPMAN...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 312 AND 323.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4109 9800 4074 9822 4079 9839 4104 9831
      4105 9829 4112 9829 4117 9828
TIME...MOT...LOC 0059Z 202DEG 22KT 4086 9828

KING
Local storm report, Oct 11, 8:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             3 SE GRAND ISLAND       40.89N 98.33W
10/11/2011  E0.75 INCH       HALL               NE   LAW ENFORCEMENT

            DIME HAIL ON SOUTHEAST SIDE OF GI

&&

PFANNKUCH
Special weather statement, Oct 11, 8:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT TUE OCT 11 2011

NEZ041-047-048-062-063-120200-
HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-NANCE NE-
822 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...MERRICK...
EASTERN HOWARD...WESTERN HAMILTON AND EASTERN HALL COUNTIES UNTIL 900
PM CDT...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHER TO CHAPMAN TO
DONIPHAN...AND MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAND ISLAND...
  ALDA...
  PALMER...
  ST. LIBORY...
  CUSHING...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 306 AND 324.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4117 9783 4115 9783 4103 9797 4070 9825
      4070 9853 4138 9835
TIME...MOT...LOC 0123Z 199DEG 26KT 4117 9815 4104 9822
          4080 9841

KING

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 7:26 PM CDTSpecial Weather StatementGIDClay34 min
Oct 11, 7:58 PM CDTSpecial Weather StatementGIDHamilton47 min
Oct 11, 8:37 PM CDTSpecial Weather StatementGIDNance23 min
Oct 11, 9:00 PM CDTSpecial Weather StatementGIDMerrick, Nance30 min
Oct 11, 9:22 PM CDTSpecial Weather StatementGIDHamilton23 min
Oct 11, 9:50 PM CDTSpecial Weather StatementGIDClay25 min
Oct 11, 10:03 PM CDTSpecial Weather StatementGIDHamilton27 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.